Alert archive / Michigan / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 24, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 25, 1998, 6:21 PM EDT for Schoolcraft County, Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 25, 1998, 7:20 PM EDT
- In force
- 59 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -365 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:00 AM EDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 11:00 AM EDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1100 AM EDT THU JUN 25 1998 WMFNT FCST TO REMAIN S OF FA THRU FCST PERIOD BUT SFC DPS SLOWLY RISING FM LO TO MID 60S TO MID TO HI 60S BY LATE AFTN. THUS SUFFICIENT MOISTURE AVAILABLE FOR AFTN CONVECTION. AFTN LIFTED INDEX IN -2 TO -4 RANGE WITH CAPES 1000 TO 1500. SKIES CLEARING ACRS MST OF FA AS EARLY MCS WHICH FORMED ACRS NRN WI HAS MOVD E. THIS MCS CLIPPED EXTRM SRN PTN OF FA WITH VRY HVY RAINFALL. CLEARING SKIES WILL ALLOW FOR GOOD SFC HEATING AND DESTABLIZE AIRMASS EVEN FURTHER. SATELITTE IMAGERY SHOWS STRONG S/W OVRN CNTRL MN WHICH ETA FCSTS TO MOV TWRN U.P./NRN AND CNTRL WI BY ERLY EVE. BEST CONVECTION DYNAMICS REMAIN OVR CNTRL WI AND WITH STORM MOTION FM SW TO NE ANY MCS DEVELOPMENT OVR WI WILL THREATEN S AND E PTNS OF FA. TSTM CLUSTER DEVELOPMENT A THREAT OVER N AND W PTNS OF FA. CURRENT PACKAGE LOOKS OK WITH REGARDS TO TEMPS/POPS. WILL STRENGTHEN TSTM WORDING FOR PSBL SVR WITH DAMAGING WIND AND HAIL. JFM
In the hours before
Special weather statement, Jun 25, 3:26 PM EDT, 2 hours 55 minutes before
MIZ012-251105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 326 PM EDT THU JUN 25 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM EDT/ 8PM CDT FOR IRON...DICKINSON...MENOMINEE AND DELTA COUNTIES... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8PM CDT FOR THE SOUTH CENTRAL PORTION OF THE UPPER PENINSULA OF MICHIGAN. THIS WATCH INCLUDES THE FOLLOWING COMMUNITIES...IRON RIVER...CRYSTAL FALLS...IRON MOUNTAIN... NORWAY...CHANNING...RALPH...FOSTER CITY...MENOMINEE...HERMANSVILLE... CORNELL...ESCANABA AND GLADSTONE. HAIL TO 2 INCHES AND THUNDERSTORM WIND GUSTS TO 80 MPH...ALONG WITH DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER NATIONAL WEATHER SERVICE BULLETINS. TAKE COVER INSIDE AT THE FIRST SIGN OF THREATENING WEATHER. JFM
Special weather statement, Jun 25, 3:26 PM EDT, 2 hours 55 minutes before
MIZ012-251105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 326 PM EDT THU JUN 25 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM EDT/ 8PM CDT FOR IRON...DICKINSON...MENOMINEE AND DELTA COUNTIES... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8PM CDT FOR THE SOUTH CENTRAL PORTION OF THE UPPER PENINSULA OF MICHIGAN. THIS WATCH INCLUDES THE FOLLOWING COMMUNITIES...IRON RIVER...CRYSTAL FALLS...IRON MOUNTAIN... NORWAY...CHANNING...RALPH...FOSTER CITY...MENOMINEE...HERMANSVILLE... CORNELL...ESCANABA AND GLADSTONE. HAIL TO 2 INCHES AND THUNDERSTORM WIND GUSTS TO 80 MPH...ALONG WITH DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER NATIONAL WEATHER SERVICE BULLETINS. TAKE COVER INSIDE AT THE FIRST SIGN OF THREATENING WEATHER. JFM
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:45 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron, Menominee | 65 min |
| Jun 25, 4:53 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 62 min |
| Jun 25, 5:36 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 64 min |
| Jun 25, 5:49 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 61 min |
| Jun 25, 5:54 PM EDT | Tornado Warning | MQT | Delta | 31 min |
| Jun 25, 6:36 PM EDT | Tornado Warning | MQT | Alger | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.